Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 3, 2007, 10:48 AM CDT for Oregon County, Shannon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 10:48 AM CDT (15:48 UTC)
- Expired
- May 3, 2007, 4:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 181 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:15 PM CDT | FLASH FLOOD | Alton, MO | LOW WATER CROSSINGS FLOODED EAST OF ALTON. |
| May 3, 3:29 PM CDT | FLASH FLOOD | Winona, MO | KY3 TV RELAYED A REPORT THAT TWO LOW WATER CROSSINGS HAD BECOME IMPASSABLE TO MOTORISTS. ONE CROSSING WAS LOCATED NEAR THE CITY BASEBALL FIELD...AND THE OTHER WAS LOCATED JUST OUTSIDE OF THE CITY LIMITS OF WINONA. A RAINFALL MEASUREMENT OF 3.50 INCHES SINCE TU |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 147 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 031552 FFWSGF MOC149-203-032145- /X.NEW.KSGF.FF.W.0020.070503T1548Z-070503T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1048 AM CDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 445 PM CDT. * AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL SPREADING ACROSS THE WARNED AREA. RAINFALL AMOUNTS THROUGH THIS MORNING HAVE RANGED FROM ONE TO TWO INCHES. ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH IS LIKELY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... THAYER...ALTON...BIRCH TREE...EMINENCE AND WINONA. MANY STREAMS AND CREEKS WERE ALREADY RUNNING NEAR BANKFULL. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3739 9118 3650 9119 3650 9167 3740 9163 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 3, 6:32 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 3, 6:32 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT THU MAY 3 2007
UPDATED AVIATION SECTION
.DISCUSSION...
MAIN CONCERN REMAINS THE POTENTIAL FOR EXCESSIVE RAINFALL THROUGH
TONIGHT.
06Z WATER VAPOR IMAGERY SHOWS THE SLOW MOVING UPPER LEVEL LOW THAT
HAS AFFECTED US FOR A COUPLE OF DAYS IS LOCATED OVER WEST CENTRAL MO
NNE OF KJLN. THE NEXT UPSTREAM UPPER SYSTEM HAS NOW MOVED EAST TO
THE TX PANHANDLE. ORGANIZED CONVECTION HAS DEVELOPED SOUTH OF THIS
SOUTHERN PLAINS LOW WHERE MIDLEVEL FLOW AND RESULTANT SHEAR IS
STRONGER.
NEAR TERM PROGS LIFT THE VORT NOW OVER THE CWFA NORTH
TODAY...HOWEVER ALREADY SEEING ANOTHER SHORTWAVE IN PROFILER AND
AIRCRAFT DATA OVER THE RED RIVER VLY MOVING INTO SE OK. MAY BE
CONVECTIVELY INDUCED. FEEL WE WILL PROBABLY SEE ANOTHER ROUND OF
FAIRLY WIDESPREAD SHOWERS/EMBEDDED TSTMS TODAY...MAINLY IN THE
AFTERNOON AS THIS IMPULSE MOVES NORTHEAST INTO THE OZARKS. WHILE
CLOUDS WILL BE ABUNDANT...WE MAY HAVE A SLIGHTLY BETTER OPPORTUNITY
TO SEE SOME AREAS OF HIGHER INSTABILITY WITH DIURNAL HEATING TODAY
VERSUS WED. EITHER WAY...CONVECTION SHOULD STILL BE FAIRLY
EFFICIENT...AND WE HAVE SEEN SOME FAIRLY DECENT RAINFALL RATES FROM
FAIRLY INCONSPICUOUS LOOK RADAR REFLECTIVITY RETURNS OVER THE LAST
COUPLE OF DAYS. WHILE THERE IS NOT AN OVERALL GOOD FEELING AS TO
WHAT AREAS WILL SEE HEAVIER RAIN TODAY...THE GROUND IS MOST
SATURATED OVER WEST CENTRAL AND CENTRAL MO WHERE RECENT RAIN HAS
BEEN THE HEAVIEST. FLASH FLOOD GUIDANCE IS LESS THAN AN INCH PER
HOUR OVER CNTRL MO. AM INCLINED TO EXTEND THE FLOOD WATCH IN THAT
AREA FOR TODAY...ALTHOUGH I MAY TRIM SOME COUNTIES OFF THE WATCH
OVER SW MO USING THE SAME REASONING. USING THE PROGGED 850MB
MOISTURE TRANSPORT VECTORS AS A GUIDE...IT WOULD SEEM THAT THE
BETTER CHANCES FOR RAIN WILL BE OVER THE EASTERN 2/3RDS OF THE CWFA
THIS AFTERNOON.
THE NEXT UPPER LOW NOW OVER THE SOUTHERN PLAINS LOW WILL MOVE ENE...
WITH AN UPPER SHEAR AXIS MOVING NORTHEAST THROUGH THE REGION ON
FRIDAY. ONCE THIS CLEARS THE AREA...RAIN CHANCES SHOULD DECREASE FOR
AWHILE. HAVE HIGH END CHANCE POPS FOR THE EASTERN CWFA FRIDAY AND
EXPECT TO SEE MORE SUNSHINE AND WARMER TEMPERATURES...ESPECIALLY
OVER THE WESTERN CWFA. POTENTIALLY...THERE MAY BE ENOUGH INSTABILITY
FOR A LOW END SEVERE TSTM THREAT FRIDAY...WOULD IMAGINE MAINLY FOR
PULSE TYPE CONVECTION.
BLOCKING PATTERN SETS UP AS A STRONG CUT OFF DEVELOPS OVER THE
ROCKIES...AND A RATHER STRONG RIDGE DEVELOPS ROUGHLY ALONG THE MS
VLY OVER THE WEEKEND. THE ECMWF REMAINS FAIRLY CONSISTENT IN HOLDING
BACK THE UPPER SYSTEM OVER THE ROCKIES INTO EARLY NEXT WEEK...A BIT
MORE SO THAN THE GFS. WILL STAY THE COURSE WITH A FAIRLY DRY
FORECAST THROUGH THE WEEKEND WITH WARM TEMPERATURES. ACTIVE WEATHER
OVER HIGH PLAINS WILL EVENTUALLY MOVE EAST AS THE UPPER SYSTEM
EJECTS EAST DURING THE MIDWEEK PERIOD...AGAIN WITH THE ECMWF SLOWER
THAN THE GFS. DSA
&&
.AVIATION...
FOR THE 12Z TAF PACKAGE...SHOWER ACTIVITY EARLY THIS MORNING IS
ISOLATED. CEILINGS HAVE GENERALLY REMAINED IN THE MVFR CATEGORY...
WITH VISIBILITIES IN THE HIGH MVFR CATEGORY. AM EXPECTING A BRIEF
PERIOD OF IFR CEILINGS TO DEVELOP THROUGH ABOUT 16Z AT BOTH TAF
LOCATIONS. SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE LATE THIS
MORNING AND THIS AFTERNOON...ALONG WITH A FEW THUNDERSTORMS.
CEILINGS AND VISIBILITIES WILL DROP INTO THE IFR CATEGORY NEAR
THUNDERSTORMS. SHOWER COVERAGE IS THEN EXPECTED TO DECREASE AGAIN
TONIGHT WITH SOME BREAKS IN THE CLOUDS POSSIBLE. STILL THINK THERE
WILL BE ENOUGH COVERAGE FOR MVFR CEILINGS. VISIBILITIES WILL ALSO
LOWER WELL DOWN INTO THE MVFR CATEGORY. IF ANY BIGGER BREAKS IN THE
CLOUDS DEVELOP...THIS WILL BE A FAIRLY GOOD FOG SETUP. WILL KEEP
CLOSE TABS ON THIS POSSIBILITY.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR MOZ055>058-066>071-
077>081-083-088-089.
KS...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KSZ073-097-101.
WFO SGFHazardous weather outlook, May 3, 6:03 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 AM CDT THU MAY 3 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 603 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WITH AREAS OF LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING. SOME STORMS MAY ALSO BE CAPABLE OF SMALL HAIL. AREAS AFFECTED AND TIMING: SCATTERED AREAS OF RAIN WILL BE POSSIBLE THROUGHOUT THE DAY...HOWEVER...RAINFALL IS EXPECTED TO BE MORE COMMON THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE FLOOD POTENTIAL WILL BE GREATEST OVER PORTIONS OF SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI WHERE THE GROUND IS SATURATED FROM RECENT HEAVY RAINS. DISCUSSION: UPPER LEVEL DISTURBANCES AND A VERY MOIST ATMOSPHERE WILL COMBINE TO PRODUCE SHOWERS AND THUNDERSTORMS AGAIN TODAY. LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DECREASE SOMEWHAT ON FRIDAY...ESPECIALLY IN WESTERN SECTIONS OF THE OUTLOOK AREA. HOWEVER...MORE DAYTIME INSTABILITY IS EXPECTED...AND A LOW LEVEL CHANCE FOR SEVERE WEATHER WILL EXIST FRIDAY AFTERNOON IF ENOUGH INSTABILITY CAN DEVELOP. ISOLATED AREAS OF HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME STORMS. THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN AS EARLY AS MONDAY...BUT MORE SO ON TUESDAY OR WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, May 3, 7:29 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 AM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLOOD ELDON 38.35N 92.58W
05/02/2007 MILLER MO LAW ENFORCEMENT
CAT ROCK ROAD NEAR HIGHWAY 54 SOUTH OF ELDON STILL CLOSED
DUE TO FLOODING.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:25 PM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| May 3, 4:36 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| May 3, 5:47 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.